Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Difficulty in swallowing and ringing in the ears - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2009
Answered : 562 Questions
User :   I just took busmuth subsalicylate for nausea and almost immediately experienced ringing in my ears and now I am having difficulty swallowing.
Doctor :   Hi
Doctor :   Let me read the query
Doctor :   Do you also have acidity?
User :   i was very gassy
Doctor :   As in any gastritis?
Doctor :   Ok
Doctor :   Did you vomit?
User :   no
Doctor :   Are you on empty stomach right now?
User :   no had a slice of pizza about 25 minutes ago
Doctor :   May I know your age,sex and occupation please?
User :   20 male billing specialist
Doctor :   ok
Doctor :   bismuth subsalicylae
Doctor :   is usually used as an antacid
User :   ok. the main purpose of this query is to address the difficulty swallowing.
User :   can this be a side effect of the bismuth
Doctor :   did you have similar complaints earlier on taking the same
User :   i dont understand your question
Doctor :   I meant did you have the same problems of difficulty in swallowing earlier also on taking the same medicine?
User :   no
Doctor :   ok
User :   the difficulty swallowing came after taking the medicine and i have not experienced this sensation any time in the past from taking this medicine
Doctor :   difficulty in swallowing is not recorded as a side effect of bismuth salicylate
Doctor :   but the ringing in the ears is observed .
Doctor :   Hence,i suppose you should not worry about it
Doctor :   I suggest you to drink a couple of glasses of hot water
Doctor :   which will relieve the difficulty in swallowing
Doctor :   Did you follow what i suggested?
User :   i should not worry about an allergic reaction to the medicine?
Doctor :   An allergy will have many more presentations
User :   should i take zyrtec if i have it, or i should not bother
User :   ok
Doctor :   as in wheeze, diffculty in breathing, rashes , etc.
Doctor :   you can take it if you have itching/rashes
Doctor :   or if wheeze develops
User :   ok.
Doctor :   So, stop bismuth
Doctor :   have hot water
Doctor :   and take ZYRTEC
Doctor :   if rashes/itch develops.
User :   ok thank you very much. Lastly, is there anything I can do for the nausea since I wont be taking the bismuth
Doctor :   You can take PRILOSEC 20 mg
User :   ok.
Doctor :   That should suffice
User :   thank you. you have answered all of my questions
Doctor :   Pleasure here
Doctor :   Bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor